Dynamics of almost periodic solutions for a discrete Fox harvesting model with feedback control
© Alzabut; licensee Springer 2012
Received: 16 April 2012
Accepted: 24 August 2012
Published: 11 September 2012
We consider the following discrete Fox harvesting model with feedback control of the form
Under the assumptions of almost periodicity of the coefficients, sufficient conditions are established for the existence and uniformly asymptotical stability of almost periodic solutions of this model. The persistence as well as the boundedness of solutions of the above system are discussed prior to presenting the main result. Examples are provided to illustrate the effectiveness of the proposed results.
Keywordsdiscrete Fox harvesting model almost periodic persistence and boundedness feedback control uniformly asymptotical stability
where is a variable harvesting rate, is an intrinsic factor and is a varying environmental carrying capacity. The positive parameter r is referred to as an interaction parameter [1, 3, 4]. Indeed, if then intra-specific competition is high, whereas if , then the competition is low. For , equation (2) reduces to the classical Gompertzian model with harvesting [2, 5]. Equation (2) is called a Fox surplus production model that has been used to build up certain prediction models such as microbial growth model, demographic model and fisheries model. This equation is considered to be an efficient alternative to the well known r-logistic model. Specifically, the Fox model is more appropriate upon describing lower population density; we refer the reader to [1, 3, 4, 6–10] and, in particular, to the recent paper  for more information.
Ecosystems in the real world are continuously disturbed by unpredictable forces which can result in changing some biological parameters such as survival rates. In ecology, a question of practical interest is whether or not an ecosystem can withstand these unpredictable disturbances which persist for a finite period of time. In the language of control theory, we call these disturbance functions a control variable. In , Gopalsamy and Weng introduced a model with feedback controls in which the control variables satisfy a certain differential equation. The next years have witnessed the appearance of many papers regarding the study of ecosystems with feedback control; see for instance [13–17].
One of the most important behaviors of solutions which has been the main object of investigations among authors is the periodic behavior of solutions [22–29]. To consider periodic environmental factors acting on a population model, it is natural to study the model subject to periodic coefficients. Indeed, the assumption of periodicity of the parameters in the model is a way of incorporating the time-dependent variability of the environment (e.g., seasonal effects of weather, food supplies, mating habits and harvesting). On the other hand, upon considering long-term dynamical behavior, it has been found that the periodic parameters often turn out to experience some perturbations that may lead to a change in character. Thus, the investigation of almost periodic behavior is considered to be in more accordance with reality; see the remarkable monographs [30–32] and the recent contributions [33–48].
where is the control variable and is the forward difference . Under the assumptions of almost periodicity of coefficients of system (4), we shall study the existence and uniformly asymptotical stability of almost periodic solutions for system (4). The persistence as well as the boundedness of solutions of system (4) are discussed prior to presenting the main result. To the best of author’s observation, no paper has been published in the literature regarding the dynamics of almost periodic solutions of system (4). Thus, the result of this paper is essentially different and presents a new approach.
The remaining part of this paper is organized as follows. In Section 2, some preliminary definitions along with essential lemmas are given. Section 9 discusses the persistence and boundedness of solutions of system (4). In Section 30, sufficient conditions are established to investigate the existence and uniformly asymptotical stability of almost periodic solutions of the said system. Section 5 provides some numerical examples to illustrate the feasibility of our theoretical results.
Throughout the remainder of this paper, we assume the following condition:
One can easily figure out that the solutions of system (4) with the initial conditions (6) are defined and remain positive for all .
Definition 1 
is satisfied for all .
Definition 2 
for all and . The number τ is called the ϵ-translation for .
Lemma 1 
is an almost periodic sequence if and only if for any sequence , there exists a subsequence such that converges uniformly on as . Furthermore, the limit sequence is also an almost periodic sequence.
Our approach is based on the following lemma.
Lemma 2 
, where with ;
where is a constant;
where is a constant and .
Moreover, if there exists a solution of system (8) such that for , then there exists a unique uniformly asymptotically stable almost periodic solution of system (8) which satisfies . In particular, if is periodic of period ω, then there exists a unique uniformly asymptotically stable periodic solution of system (8) of period ω.
3 Persistence and boundedness
In this section, we prove every solution of system (4) is persistent. In addition to this, we prove that there exists a bounded solution for (4).
for each positive solution of (4).
We assume the following condition:
Proof Let be a solution of (4). To prove that , we consider two cases:
We claim that for . Indeed, if there is an integer such that and is the least integer between and such that , then and which implies that . This is a contradiction. This proves the claim.
Hence . This proves the claim.
By the arbitrariness of ε, we obtain . The proof of Lemma 3 is complete. □
To prove that , we consider two cases:
For the sake of contradiction, assume that there exists such that . Then . Let be the smallest integer such that . Then . The above arguments imply that which is a contradiction. This proves the claim.
Hence and . This proves the claim.
By applying the same arguments followed in the proof of Lemma 3, one can easily show that . The proof of Lemma 4 is complete. □
The results of Lemma 3 and Lemma 4 can be concluded in the following theorem:
Theorem 1 Let (H.1), (H.2) hold. Then system (4) is persistent.
Let Ω be the set of all solutions of system (4) satisfying and for all . By virtue of Theorem 1, it should be noted that Ω is an invariant set of system (4).
In view of Lemma 2, we need to show that there exists a bounded solution of system (4). The following result proves the existence of such a solution.
Theorem 2 Let (H.1), (H.2) hold. Then .
We can easily see that is a solution of system (4) and , for . Since ε is arbitrary, it follows that , for . This completes the proof. □
4 The main result
Theorem 3 Let (H.1), (H.2) hold. Suppose further that
Then, there exists a unique uniformly asymptotically stable almost periodic solution of system (4) which satisfies and for all .
Hence, and , where and .
For , we define the norm . Suppose that and are any two solutions of system (13) defined on , then and where and .
Let such that and . Thus, condition (i) of Lemma 2 is satisfied.
where , and . Therefore, condition (ii) of Lemma 2 is satisfied.
By virtue of the condition that , assumption (iii) of Lemma 2 is satisfied. Thus, we conclude that there exists a unique uniformly asymptotically stable almost periodic solution of system (13) which satisfies and for all . It follows that there exists a unique uniformly asymptotically stable almost periodic solution of system (4) which satisfies and for all . □
Assume the following condition:
(H.4) , , , , and are bounded nonnegative periodic sequences of period ω.
Corollary 1 Let (H.2)-(H.4) hold. Then system (4) has a unique uniformly asymptotically stable periodic solution of period ω.
5 Some examples
where , , , , , , . By calculation, we find , and , . Therefore, . One can easily check the validity of conditions (H.1)-(H.3). Thus, by Theorem 1 and Theorem 3, system (30) is persistent and has a unique uniformly asymptotically stable almost periodic solution.
where , , , , , , . By calculation, we find , and , . Therefore, . One can easily check the validity of conditions (H.1)-(H.3). Thus, by Theorem 1 and Theorem 3, system (31) is persistent and has a unique uniformly asymptotically stable almost periodic solution.
where , , , , , , . By calculation, we find , and , . Therefore, . One can easily check the validity of conditions (H.2)-(H.4). Thus, by Theorem 1 and Corollary 1, system (32) is persistent and has a unique uniformly asymptotically stable periodic solution.
The author would like to express his sincere thanks to the editor Prof. Dr. Elena Braverman for handling the paper during the reviewing process and to the referees for suggesting some corrections that helped making the contents of the paper more accurate.
- Brauer F, Castillo-Chavez C: Mathematical Models in Population Biology and Epidemiology. Springer, Berlin; 2001.View ArticleMATHGoogle Scholar
- Edelstein-Keshet L Classics in Applied Mathematics 46. In Mathematical Models in Biology. SIAM, Philadelphia; 2004.Google Scholar
- Jensen A: Harvest in a fluctuating environment and conservative harvest for the Fox surplus production model. Ecol. Model. 2005, 182: 1–9. 10.1016/j.ecolmodel.2003.08.004View ArticleGoogle Scholar
- Tsoularis A, Wallace J: Analysis of logistic growth models. Math. Biosci. 2002, 179(1):21–55. 10.1016/S0025-5564(02)00096-2MathSciNetView ArticleMATHGoogle Scholar
- Brauer F: Periodic environment and periodic harvesting. Nat. Resour. Model. 2003, 16: 233–244.MathSciNetView ArticleMATHGoogle Scholar
- Fox W: An exponential surplus-yield model for optimizing exploited fish populations. Trans. Am. Fish. Soc. 1970, 99: 80–88. 10.1577/1548-8659(1970)99<80:AESMFO>2.0.CO;2View ArticleGoogle Scholar
- Kozusko F, Bajzer Z: Combining Gompartzian growth and cell population dynamics. Math. Biosci. 2003, 185(2):153–167. 10.1016/S0025-5564(03)00094-4MathSciNetView ArticleMATHGoogle Scholar
- Cushing JM, Costantino RF, Dennis B, Desharnais RA, Henson SM: Nonlinear population dynamics: models, experiments and data. J. Theor. Biol. 1998, 194: 1–9. 10.1006/jtbi.1998.0736View ArticleMATHGoogle Scholar
- Berezanskya L, Idels L: Periodic Fox production harvesting models with delay. Appl. Math. Comput. 2008, 195(1):142–153. 10.1016/j.amc.2007.04.084MathSciNetView ArticleMATHGoogle Scholar
- Idels L: Stability analysis of periodic Fox production model. Can. Appl. Math. Q. 2006, 14(3):331–341.MathSciNetMATHGoogle Scholar
- Alzabut JO, Obaidat S: Almost periodic solutions for Fox production harvesting model with delay. Electron. J. Qual. Theory Differ. Equ. 2012, 34: 1–12.MathSciNetView ArticleMATHGoogle Scholar
- Gopalsamy K, Weng PX: Feedback regulation of logistic growth. Int. J. Math. Math. Sci. 1993, 16: 177–192. 10.1155/S0161171293000213MathSciNetView ArticleMATHGoogle Scholar
- Wang Z, Li YK: Almost periodic solutions of a discrete mutualism model with feedback controls. Discrete Dyn. Nat. Soc. 2010., 2010: Article ID 28603Google Scholar
- Chen X, Fengde C: Stable periodic solution of a discrete periodic Lotka-Volterra competition system with a feedback control. Appl. Math. Comput. 2006, 181: 1446–1454. 10.1016/j.amc.2006.02.039MathSciNetView ArticleMATHGoogle Scholar
- Nie LF, Peng JG, Teng ZD: Permanence and stability in multispecies nonautonomous Lotka-Volterra competitive systems with delays and feedback controls. Math. Comput. Model. 2009, 49: 295–306. 10.1016/j.mcm.2008.05.004MathSciNetView ArticleMATHGoogle Scholar
- Chen XX: Almost periodic solutions of nonlinear delay population equation with feedback control. Nonlinear Anal., Real World Appl. 2007, 8: 62–72. 10.1016/j.nonrwa.2005.05.007MathSciNetView ArticleMATHGoogle Scholar
- Chen X, Fengde C: Stable periodic solution of a discrete periodic Lotka-Volterra competition system with a feedback control. Appl. Math. Comput. 2006, 181(2):1446–1454. 10.1016/j.amc.2006.02.039MathSciNetView ArticleMATHGoogle Scholar
- Agarwal RP, Wong PJY: Advanced Topics in Difference Equations. Kluwer Academic, Dordrecht; 1997.View ArticleMATHGoogle Scholar
- Agarwal RP: Difference Equations and Inequalities, Theory, Methods and Applications. 2nd edition. Marcel Dekker, New York; 2000.MATHGoogle Scholar
- Elayadi S: An Introduction to Difference Equations. 3rd edition. Springer, New York; 2005.Google Scholar
- Gopalsamy K 74. In Stability and Oscillation in Delay Differential Equations of Population Dynamics: Mathematics and its Applications. Kluwer Academic, Dordrecht; 1992.View ArticleGoogle Scholar
- Burton TA: Stability and Periodic Solutions of Ordinary and Functional Differential Equations. Academic Press, San Diego; 1985.MATHGoogle Scholar
- Bainov D: Impulsive Differential Equations: Periodic Solutions and Applications. Longman, Harlow; 1993.MATHGoogle Scholar
- Wang Q, Dai B: Existence of positive periodic solutions for neutral population model with delays and impulse. Nonlinear Anal. 2008, 69: 3919–3930. 10.1016/j.na.2007.10.033MathSciNetView ArticleMATHGoogle Scholar
- Liu B, Huang L: Existence and uniqueness of periodic solutions for a kind of Liénard equation with a deviating argument. Appl. Math. Lett. 2008, 21(1):56–62. 10.1016/j.aml.2006.07.018MathSciNetView ArticleMATHGoogle Scholar
- Li X, Yuan Z: Existence of periodic solutions and closed invariant curves in a class of discrete-time cellular neural networks. Physica D, Nonlinear Phenom. 2009, 238(16):1658–1667. 10.1016/j.physd.2009.05.006MathSciNetView ArticleMATHGoogle Scholar
- Zhao W: New results of existence and stability of periodic solution for a delay multispecies logarithmic population model. Nonlinear Anal., Real World Appl. 2009, 10: 544–553. 10.1016/j.nonrwa.2007.08.013MathSciNetView ArticleMATHGoogle Scholar
- Bereanu C: Periodic solutions of some fourth-order nonlinear differential equations. Nonlinear Anal. 2009, 71: 53–57. 10.1016/j.na.2008.10.064MathSciNetView ArticleMATHGoogle Scholar
- Liu Z, Zhong S, Yin C, Chen W: Permanence, extension and periodic solutions in a mathematical model of cell populations affected by periodic radiation. Appl. Math. Lett. 2011, 24: 1745–1750. 10.1016/j.aml.2011.04.036MathSciNetView ArticleMATHGoogle Scholar
- Besicovitch AS: Almost Periodic Functions. Dover, New York; 1954.MATHGoogle Scholar
- Fink A Lecture Notes in Mathematics 377. In Almost Periodic Differential Equations. Springer, Berlin; 1974.Google Scholar
- He CY: Almost Periodic Differential Equations. Higher Education, Beijing; 1992.Google Scholar
- Liu YG, You ZS, Cao LP: On the almost periodic solution of cellular neural networks with distributed delays. IEEE Trans. Neural Netw. 2007, 18: 295–300.View ArticleGoogle Scholar
- Ahmad S, Stamov GT: Almost periodic solutions of n -dimensional impulsive competitive systems. Nonlinear Anal., Real World Appl. 2009, 10(3):1846–1853. 10.1016/j.nonrwa.2008.02.020MathSciNetView ArticleMATHGoogle Scholar
- Li Z, Chen F: Almost periodic solutions of a discrete almost periodic logistic equation. Math. Comput. Model. 2009, 50: 254–259. 10.1016/j.mcm.2008.12.017View ArticleMATHMathSciNetGoogle Scholar
- Luo B: Travelling waves of a curvature flow in almost periodic media. J. Differ. Equ. 2009, 247: 2189–2208. 10.1016/j.jde.2009.07.019View ArticleGoogle Scholar
- Huang Z, Mohamad S, Wang X, Feng C: Convergence analysis of general neural networks under almost periodic stimuli. Int. J. Circuit Theory Appl. 2009, 37: 723–750. 10.1002/cta.490View ArticleGoogle Scholar
- Alzabut JO, Nieto JJ, Stamov GT: Existence and exponential stability of positive almost periodic solutions for a model of hematopoiesis. Bound. Value Probl. 2009., 2009: Article ID 127510Google Scholar
- Yuan R: On almost periodic solutions of logistic delay differential equations with almost periodic time dependence. J. Math. Anal. Appl. 2007, 330: 780–798. 10.1016/j.jmaa.2006.08.027MathSciNetView ArticleMATHGoogle Scholar
- Zhou H, Zhou Z, Wang Q: Almost periodic solution for a class of Lasota-Wazewska model with infinite delays. Appl. Math. Comput. 2011, 218(8):4501–4506. 10.1016/j.amc.2011.10.031MathSciNetView ArticleMATHGoogle Scholar
- Wu W, Ye Y: Existence and stability of almost periodic solutions of nonautonomous competitive systems with weak Allee effect and delays. Commun. Nonlinear Sci. Numer. Simul. 2009, 14(11):3993–4002. 10.1016/j.cnsns.2009.02.022MathSciNetView ArticleMATHGoogle Scholar
- Stamov GT, Petrov N: Lyapunov-Razumikhin method for existence of almost periodic solutions of impulsive differential-difference equations. Nonlinear Stud. 2008, 15(2):151–163.MathSciNetMATHGoogle Scholar
- Abbas S, Bahuguna D: Almost periodic solutions of neutral functional differential equations. Comput. Math. Appl. 2008, 55(11):2539–2601.MathSciNetView ArticleMATHGoogle Scholar
- Stamov GT, Alzabut JO, Atanasov P, Stamov AG: Almost periodic solutions for impulsive delay model of price fluctuations in commodity markets. Nonlinear Anal., Real World Appl. 2011, 12(6):3170–3176. 10.1016/j.nonrwa.2011.05.016MathSciNetView ArticleMATHGoogle Scholar
- Wang YH, Xia YH: The existence of almost periodic solutions of a certain nonlinear system. Commun. Nonlinear Sci. Numer. Simul. 2011, 16(2):1060–1072. 10.1016/j.cnsns.2010.05.003MathSciNetView ArticleMATHGoogle Scholar
- Zhang T, Li Y, Ye Y: Persistence and almost periodic solutions for a discrete fishing model with feedback control. Commun. Nonlinear Sci. Numer. Simul. 2011, 16(3):1564–1573. 10.1016/j.cnsns.2010.06.033MathSciNetView ArticleMATHGoogle Scholar
- Geng J, Xia Y: Almost periodic solutions of a nonlinear ecological model. Commun. Nonlinear Sci. Numer. Simul. 2011, 16(6):2575–2597. 10.1016/j.cnsns.2010.09.033MathSciNetView ArticleMATHGoogle Scholar
- Stamov GT, Stamova IM, Alzabut JO: Existence of almost periodic solutions for strongly stable nonlinear impulsive differential-difference equations. Nonlinear Anal. Hybrid Syst. 2012, 6(1):818–823.MathSciNetView ArticleMATHGoogle Scholar
- Cheban D, Mammana C: Invariant manifolds, global attractors and almost periodic solutions of nonautonomous difference equations. Nonlinear Anal. 2004, 56(4):465–484. 10.1016/j.na.2003.09.009MathSciNetView ArticleMATHGoogle Scholar
- Zhang SN: Existence of almost periodic solution for difference systems. Ann. Differ. Equ. 2000, 16(2):184–206.MATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.